Rhinitis medicamentosa: Causes, Symptoms, Treatment

June 20, 2012 | By | Reply More

Rhinitis medicamentosa: Causes, Symptoms, Treatment

Rhinitis medicamentosa

Etiology: it represents a different etiology. This is a drug-induced rhinitis resulting from prolonged use (ie, >5-10 d) of nasal sympathomimetics. During this process, in the nose are gradually desensitized to endogenous and exogenous stimulation.

Symptoms: Patients with this disease typically present with extensive nasal congestion and rhinorrhea resulting from loss of adrenergic tone rather than from the original cause of rhinitis.

Normal nasal function should recover within 7-21 days after sympathomimetics are discontinued.

Treatment: Topical nasal steroid spray may ease the transition from the sympathomimetic agents, and some suggest allowing the patient to continue using the offending agent at night for a few days or weaning 1 nostril at a time.

Tags: , , , , ,

Category: Medical, Medicine

WARNING: Any unauthorised use or reproduction of  www.neuronarc.com content for commercial or any purposes is strictly prohibited and constitutes copyright infringement liable to legal action.